Idaho, 2006

Flood in Idaho, April 15 to 16, 2006

April 15 to 16, 2006 · NWS OTX · 1 event in 1 county or zone

04 feet, with a flood stage of 43 feet. Minor flooding occurred at Cataldo and in the Wolf Lodge area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Coeur d'Alene River at Cataldo crested at 43.04 feet, with a flood stage of 43 feet. Minor flooding occurred at Cataldo and in the Wolf Lodge area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 15, 8:21 PM PST, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 15, 8:21 PM PST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
921 PM PDT SAT APR 15 2006

.SYNOPSIS...THE INLAND NORTHWEST WILL REMAIN COOL...WET AND
UNSETTLED THROUGH THE WEEKEND. THE WEATHER WILL TURN DRIER AND
WARMER BY THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...
SATELLITE AND RADAR IMAGERY TELL THE TALE. A COLD FRONT IS STILL
IN THE PROCESS OF MOVING ACROSS OUR AREA THIS EVENING.
HOWEVER...THINGS ARE BEGINNING TO CLEAR FROM WEST TO EAST AS
EXPECTED. EASTERN ZONES ALONG THE CASCADE CREST HAVE ALREADY
CLEARED...WHILE POINTS EAST WILL HAVE TO WAIT A FEW MORE HOURS.
SPOTTER REPORTS ALSO INDICATE SNOW LEVELS ARE DROPPING AS WELL.
AGAIN THIS WAS EXPECTED. WE ARE FORTUNATE THAT THE SNOW LEVEL
REMAINED HIGH ENOUGH DURING THE HEAVIEST PRECIPITATION NOT TO
AFFECT LOWER AND MORE POPULOUS LOCATIONS. NOW THAT PRECIPITATION
IS COMING TO END ACROSS THE AREA...ONLY MINOR AMOUNTS OF SNOW ARE
EXPECTED AT LOWER ELEVATIONS WHILE THE MOUNTAINS WILL GET A FEW
INCHES. WINDS WILL REMAIN BRISK FOR MOST OF THE NIGHT AND BEGIN TO
TAPER OFF LATER TOMORROW MORNING.

HYDROLOGY CONCERNS ARE STILL BEING LOOKED AT. THE ST JOE AND COEUR
DALENE RIVERS ARE UNDER THE GUN AS RAIN AND SPRING RUNOFF HAVE
BROUGHT SOME CRESTING OF THESE RIVERS NEAR OR AT FLOOD STAGE. WE
CURRENTLY HAVE A FLOOD WANRING OUT FOR THE COUER DALENE RIVER
NEAR CATALDO AS THE RIVER IN THAT AREA IS EXPECTED TO CREST LATER
TONIGHT. OTHER LOCALS WILL BE WATCHED CLOSELY. ALTHOUGH WITH THE
PRECIPITATION COMING TO AN END ACROSS THE AREA AND COOLER TEMPS
PREVENTING EXTREME SNOW MELT IT IS UNLIKELY THAT THESE RIVERS WILL
FLOOD SIGNIFICANTLY. STAY TUNED NONETHELESS.

/LERICOS

&&

.AVIATION...COLD FRONT MOVING ACROSS EASTERN WASHINGTON AND
NORTHERN IDAHO THIS EVENING. THIS FRONT IS NOT EXPECTED TO CLEAR
THE AREA UNTIL EARLY TOMORROW MORNING. MVFR/IFR CONDITIONS AND
MOUNTAIN OBSCURATIONS CAN BE EXPECTED EAST OF A LINE FROM KOMK TO
KALW THROUGH 12Z. VFR CONDITIONS ARE EXPECTED WEST OF THIS
LINE...EXCEPT ALONG THE CASCADE CREST WERE MOUNTAIN OBSCURATIONS
WILL REMAIN A THREAT. ALSO TONIGHT...WIND SPEEDS WILL REMAIN GUSTY
AND ELEVATED BETWEEN 15 AND 25KTS. THIS IS ESPECIALLY TRUE FOR
EXPOSED LOCATIONS LIKE THE COLUMBIA BASIN. THIS MAY CAUSE CROSS
WIND PROBLEMS AT SOME TERMINALS. CLEARING TO MAINLY VFR
CONDITIONS IS EXPECTED IN THE MORNING. HOWEVER...SHOWER ACTIVITY
WILL PICK UP AGAIN BY 20Z ON SUNDAY. SEE LATEST TAF AND TWEB
PRODUCTS FOR DETAILS. /LERICOS

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        32  48  29  48  29  56 /  50  40  20  20  10   0
COEUR DALENE  32  47  30  48  27  55 /  90  40  30  30  20   0
PULLMAN        33  49  32  48  31  55 /  90  40  30  30  20   0
LEWISTON       37  54  36  56  34  60 /  90  40  20  30  20   0
COLVILLE       30  45  23  51  28  57 /  70  40  20  30  10  10
SANDPOINT      33  48  28  49  27  55 /  90  40  30  50  20  10
KELLOGG        31  46  29  49  27  58 /  90  40  40  50  20  10
MOSES LAKE     37  53  32  56  30  60 /  20  20  20  10  10   0
WENATCHEE      36  47  36  54  35  60 /  20  20  20  10  10  10
OMAK           34  45  30  55  29  61 /  20  40  20  10  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Apr 15, 3:54 PM PST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
454 PM PDT SAT APR 15 2006

IDZ002-004-161300-
COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN
454 PM PDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

.DAY ONE...TONIGHT

A FLOOD WARNING HAS BEEN ISSUED FOR THE COEUR DALENE RIVER AT
CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WARNING HAS BEEN ISSUED FOR THE COEUR DALENE RIVER AT
CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES.

IDZ001-003-026-027-WAZ031>038-041>044-161300-
NORTHERN PANHANDLE-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...PULLMAN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WENATCHEE...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
454 PM PDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

APART FROM SOME LATE AFTERNOON AND EVENING THUNDERSTORM ACTIVITY
NO SUBSTANTIAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Kootenai

When
April 15, 10:00 PM PST to April 16, 6:00 AM PST
Where
Kootenai County, Cataldo
Reported by
NEWSPAPER
Coordinates
47.550, -116.333

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501094.